Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

Weight Loss and Cpap now need to adjust meds.
#1
I saw my numbers (AHI) go up from 0.5???? or around there, then all of a sudden they went up to 2.5. I was mystified why but now I am back down to my normal place, HOWEVER now due to the weight loss my blood pressure is very very low. I called the doc and seeing him on Monday I have lost 20 + lbs and have 30 to go, but even my mask has changed on me, so I am back to the Swift FX for her and my leaks are minimal. I wonder how much the Blood pressure has contributed to my numbers?

I am on Coumadin as well due to a bout with AFIB, but talked to my doc about getting off it. I had only one bout with it, that was in March and since then, nothing. I want to get off this stuff, and the doc will determine if it's safe or not, but everything seems to be affecting my Cpap therapy. Hopefully I can be removed by all this medication. I can't wait!!! I understand that you can also take Vitamin E as a blood thinner, it's used more in Europe and I am ready to try it. When I had the bout with AFIB, my pulse was tanking in the 30's so they put in a pace-maker, now with the low BP, hopefully can get off my BP meds. It will be interesting to see how this all pans out.
Reply
#2
I think such a concern over ups and downs of AHI over the short run is a bit too micromanaging. For a start, you are under the clinical definition of Apnoea Sleep Deprivation, so it is not something to be concerned about, and secondly, you are not examining what has changed in your sleep pattern that may be contributing to an increase in AHI - are you experiencing an increase in CAs, for instance, which might indicate, as you lose weight, your pressure is now too high. You might be seeing a higher leakage. You might be experiencing an increase in flaccidity of the throat tissues as you lose weight. It may have something to do with your meds, or it may be something else altogether. Unless you see a steady upward trend of you AHI to 5 or greater and this being a constant, don't sweat the difference between .05 and 2.5 - there is no clinical evidence that you are going to suffer any sleep interrupted effects at an AHI of 2.5, no matter what you may think you feel. You body is going through some massive changes, mostly for the better, as you lose the weight, and you need time to adjust to it.

Good luck with getting off Coumadin, but please let your doctor make the decision, as this can be a dangerous move if you take it on your own without any supervision. Vitamin E can be a cancer aggravator when combined with certain other vitamins or minerals, and we are tending to shy away from it over here now. Also it is most certainly NOT without side effects.
Reply
#3
Thanks Doc for the info. Yes, I am a micro manager in the 10th degree. I realized finally after a lot of posts on here that my AHI is great, no matter what, I have not had anything much since I began therapy in December of last year. Lowering my pressure was great, I started out at 17 and it was waaaaaaay too much, my doc then put me back to my original of 6 ignoring the sleep study and since then all is good. My leaks are very minimal most nights, with an occasional blip every so often, maybe I am putting my face into the pillow too hard and skewing, but for the most part it averages very good.

Comadin is causing me to loose my hair and also tingling in my fingers. I am pretty young in my early 60's and before starting it my hair was great, now I get handfuls. My doctor feels that the AFIB was caused by a Z-pack antibiotic as well as my thyroid disease. I had Thyroid Cancer back in the early 80's and had my thyroid removed. My numbers have been VERY high, hyperthyroid but the doc has lowered my dosage after the AFIB and since then, knock on wood, no AFIB. I don't know if you have ever heard about "pill in the pocket" thearapy for AFIB, but what it is is to have medications available to take if the AFIB begins and lasts a certain amount of time. So I will check that out as well.
Reply


#4
Well done Marnid on your weight loss!
I hope your meds can be worked out so you are feeling better. I think it is better to do it under the guidance of your Doctor. Are you able to make an appointment to see him soon?
I went back to Swift FX last week but only lasted one night and headed straight back to my P10, I think I will be staying there. I worked out my pillows needed changing, reason for constant leaks all of a sudden.

Good luck to you. Keep up good work with weight and I hope your hair has stopped falling out.
Sleep Tight...
Gabby
Reply
#5
Not sure if Coumadin is causing the hair loss, although it is a side effect, in this case it may part of the ageing process, alas. Or stress. There are a lot of factors that bring on hair loss as you describe at your age - hormonal shift, change in skin oils, well, the list is huge. The "pill in the pocket" approach to AFIB is a time honoured method, and certainly works. Good luck, and keep dropping those kilos.
Reply
#6
(06-16-2014, 04:36 PM)Marnid2014 Wrote: I saw my numbers (AHI) go up from 0.5???? or around there, then all of a sudden they went up to 2.5.

Clinically insignificant. Even more so because it's measured by a CPAP machine, not a sleep study.

In other words, round everything below 5 down to zero and forgetaboutit!

Big Grin Big Grin Big Grin
Sleepster
Apnea Board Moderator
www.ApneaBoard.com


INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.
Reply


#7
(06-16-2014, 04:57 PM)DocWils Wrote: I think such a concern over ups and downs of AHI over the short run is a bit too micromanaging.

Amen to that. Also look at your data, especially the airflow waveforms. AHI just counts the numbers. AHI just counts the numbers. If you go look at the data, the individual events may be minor in terms of duration or severity.
Get the free SleepyHead software here.
Useful links.
Click here for information on the main alternative to CPAP.
If it's midnight and a DME tells you it's dark outside, go and check it yourself.
Reply


Possibly Related Threads...
Thread Author Replies Views Last Post
  Cure OSA Weith Weight Loss? GingerMan512 10 859 01-08-2017, 11:57 AM
Last Post: sonicboom
  Problems since losing weight ReSpears3 11 479 12-29-2016, 12:56 AM
Last Post: trish6hundred
  Weight Loss harmon k 13 586 12-10-2016, 03:39 PM
Last Post: Mosquitobait
  Memory Loss Newbee2016 22 917 11-25-2016, 02:15 PM
Last Post: kwhenrykerr
  Bernerbits' ongoing CPAP/meds/insomnia saga bernerbits 63 3,039 11-23-2016, 10:45 AM
Last Post: richb
  [Symptoms] weight gain and swelling doll 6 495 09-08-2016, 10:45 PM
Last Post: justMongo
  Adjust Min or Max Pressure for High OA TheLionSleeps 5 605 07-27-2016, 04:28 PM
Last Post: PaulaO2

Forum Jump:

New Posts   Today's Posts




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.